T Nation

ED When Metformin Stopped/Armour Started, Estradiol Up

So a few weeks ago I stopped Metformin (I am not pre diabetic), started Armour, lowered t dose to 110 from 130. Now I have soft erections and lose erection in middle of action.

Lowering my t dose I saw an increase in Estradiol and total t. See most recent lab below. My estradiol prior to changes was closer to 30. Strange.

I don’t think armour did this maybe with metformin I had to take more t since it may lower it?
Why would estradiol jump up to 45?

Any idea on next step?

My free t3 is 3.5 on armour with tsh 1.1.

Labs on trough.
Btw, my prolactin always ran 18-20.

@dextermorgan @enackers

@unreal24278 do you think metformin lowers t?

It’s no different than when on TRT and changing the dosage, when you lowered the thyroid medicine your thyroid hormones left a state of homeostasis and are now in flux and time is needed for the body to reach homeostasis which should take 4-6 weeks to stabilize.

Started Armour. I lowered t dose to 110

You need to give it time, but if the 130 was working I would not change a thing. Also, I strongly suggest not to use labs as a reference for making changes to dose unless it’s not working. Use symptoms to make changes. Increase until symptoms resolve. Later you can find the lowest dose you can survive upon and move on.

If I take my cream and not rub it in properly, because I’m In a hurry; I don’t have any negative or positive effects. Only if I take way too little or miss a dose.

E fluctuates. Don’t worry about it. The body makes what it needs. Your body just needs time. E is everywhere in the body. It can’t be tracked in the brain; balls, heart organs; skin… I wouldn’t be surprised if it’s just the exact time labs were drawn that makes it seem you have more. Who knows… I wouldn’t care unless it dropped by a big number.

My E is probably up in the 70-80s easy. My sex drive doesn’t let my wife sleep at night. She makes me take a break once every week. I wouldn’t worry about it bro :slight_smile:

I just have a feeling that adding or removing Metformin requires a protocol adj OR you need to wait for your body to restabilize

@enackers do you take cialis?

I do sometimes. I take viagra normally. It works way better. C works great to, but I like V better. Harder is better !

Why though. That’s what you need to ask yourself. Making adjustments or coming to a conclusion without evidence is a recipe for disaster

I remember when I started Metformin while on trt I injected more t to get the same total t and free t as an pre-metformin

I would think that enzyme is needed with exogenous t as well.

This is why:

metformin significantly reduces TT; through inhibition of Cytochrome P450-C17a which is a key enzyme in TT synthesis and reduction of LH hormone secretion [39]. Also, metformin therapy in type 2 DM leads to significant reduction in total TT, FT, BT

Erectile Dysfunction and Low Sex Drive in Men with Type 2 DM: The Potential Role of Diabetic Pharmacotherapy.

Your referring to endogenous T production is affected by metformin. Your getting your T exogenously so that doesn’t apply.

I’d bump the T dose back to where it was. If you want a wait a couple more weeks, to even out to see if you’re okay on 110, fine, but if it were me, I’d go back to the old dose today.

Are you saying that enzyme does not play a role when injecting?

I believe it does.

Why would I go back up. I lost about 4 pounds of water weight and it’s staying off on 110. And I feel good again as before minus the water.

It is possible i could have just stayed at the higher amount and waited. Just saying stopping metformin cause me to have to restabilize. I also started low dose armour 30mg. But I think it was metformin.

If I decide to go back on metformin I expect I would need to inject more.

Well I’m not a doc, but why would something that affects LH and testosterone production by the testes have any effect on your levels when all of your t is injected and your hpta is shutdown.

If you had shown it affected testosterone metabolism/excretion in some way, then you might have a point.

I’m not saying you don’t need to resatabilize, just that T wasn’t affected. Anyway, I’d have tried to make just one change at a time, it’s tough to sus out what’s’s going on when multiple things are in motion.